Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Losartan potassium generic
    avatar
    glojudd posted:
    I am kind of new at this, but after looking up losartan and finding out so many people were having same problems as myself, I wanted to say a few things too. My doctor started me on cozaar one year ago 50 mg. a day. At first I was fine. B ut I guess because our ins. co. was not paying for that anymore, the walmart ppharmacy filled with generic potassium, & said nothing to me about it, I looked at bottles from before & it said cozaar 50 mg. , now I look at bottle & it is losartan potassium 50 mg. For the past couple months I have had very severe headaches, eye pain, chest pain, my doctor thought I was having migrane headaches & sinus infection & upper respitory infection & put me on anti-biotic, and migrane meds & another blood pressure med to take at bedtime, vverapamil 120mg er, pain med wwhich did not even touch severe headache. I have never in my life had a headache & eye pain like I have been having, and my heart pounding, severe neck pain in bback, back pain, stomach pain, leg cramps, bruising, etc. The list just goes on. Thank-you all for your input on webMD. If there is a class action suit, I will want to be a part of this, absolutely. I felt as if I was going to die for real.
    Reply
     
    avatar
    02Corazon responded:
    I was on a beta blocker for hypertension, as I couldn't tolerate the drugs my [then> doctor was prescribing. My new doctor told me that I was at high risk of stroke if I didn't switch to Losartin, and I would "live a few years longer if I did". I tried the 250mg he prescribed and had severe leg cramps. Since I have metal plates in one leg due to an accident this was painful. I got the dose reduced to 120mg and got cramps in my back muscles, so painful that I couldn't sit up to get out of bed, or stand erect when I rolled out. My heart rate had been very fast; I got red, itchy hands and itched in various other places on my body: Dizziness and thirst. I have taken myself off this drug and am just using Acetominophen for the pain. If this is what it takes to "live a few years longer", then forget about it.
     
    avatar
    darmokatkemoo responded:
    I just started losartan in December & right away my life changed in horrible ways. SEVERE headaches, blurred vision, infections, breathing difficulties, but the worse is severe anxiety with fear reactions, TOTALLY new for me!!! And the 'stuff' never controlled my hypertension. My doctors, who are kind caring , both said this med is well tolerated and prescribed an extra 50 mg in the afternoon if my pressure stayed up. It did, I did, and the horrible 'side effects' became unbearable!!!! 2 days off losartan and some problems are going away but the anxiety is still here and I am now on Xanax for it. Has this med changed my personality forever, I can't let that happen!!! AND I do not want this to happen to anyone else. Is there a class action suite? This dangerous drug must be stopped!!!!
    Please respond if you know anything about this!!!
     
    avatar
    tellingTRUTH replied to darmokatkemoo's response:
    hello darmoka and others. im a pretty healthy 40 something, thought I would ensure im healthy and went to doctor, he said my blood pressure is a little high, and started me on Losartan 50 mg per day. OMG, while my bp lowered to normal range, my heart raced 20beats per minute above normal all the time, chest pains, in a month I noticed all my joints starting to ache, finger joints were swelling to absurd levels, then came the head ache, migraine?- worse! with stiff neck, occasional nausea, and a general feeling of being NOT WELL, that has lasted several months, and is not relieved much with head ache pills!... well probably worse than that, I began waking at night with shoulder pain, feeling like I have been beaten with a baseball bat, almost in tears, I could not sleep more than 4 hrs without waking and taking pain pills! I stopped taking losartan! I began taking Aleve for the headaches and joint pains, after many sleepless nights and trips to the ER, neurologist (who thought I may have an aneurism;; thank god - not), and other doctors, who look at me cross-eyed when I suggest Losartan caused this, now its been over a month off Losartan, head aches are down to a daily manageable pain level, finger joint swelling going down, and I suspect the shoulder and arm pain came from a pinched nerve from my spinal joints swelling, which is also down to a manageable level (with 2 pain pills and 4 Aleve per day). I would never think such a "well tolerated" common med would ruin my life for (now 3 months) such a long time and there not be more people with issues, perhaps they, like me, were led astray to believe all of these new problems could not be possibly be caused by this little Losartan pill. Do yourself justice, read all side effects, and if you see ANY of them, watch it close, and consider stopping that med. (even if the doc looks at you with crossed eyes!), perhaps seek another med or holistic or natural solution!


    thanks to Losartan, I have never felt so much pain, and been so un-healthy in my life!, I can only hope that within a few more months, my body will return to normal and I can be rid of any pills needed to function on a daily basis.


    doctors = pill pushers.. and think your wrong, when you feel worse for taking them..
    sadly my Losartan experience will have cost me 3k-4k in er visits, MRI, CT scans, and doctor appointments, not to mention the 6 months (perhaps more) missing out of my life, spent in pain and not feeling well.


    Lawsuit anyone?


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center